Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 250, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 15, 1998, 12:33 AM CDT for Wright County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 1998, 12:33 AM CDT (05:33 UTC)
- Expired
- Sep 15, 1998, 5:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Wright County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 150534 FFWSGF MOC229-151000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1233 AM CDT TUE SEP 15 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN WRIGHT COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 500 AM CDT * AT 1228 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING BANDS OF MODERATE TO HEAVY RAIN LOCATED 10 MILES SOUTH OF HARTVILLE AND MOVING SLOWLY TO THE NORTHEAST. DOPPLER RADAR WAS ESTIMATING TWO AND A QUARTER INCHES OF RAIN WITHIN THE PAST HOUR WITH THESE STORMS. * THE MODERATE TO HEAVY RAIN WILL CONTINUE TO MOVE OVER THE SAME AREA THROUGH 230 AM WITH RUNOFF CONTINUING THROUGH 5 AM. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE BEFORE THE PRECIPITATION ENDS. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. BE ESPECIALLY CAREFUL ABOUT TRAVELLING AT NIGHT. IT IS OFTEN DIFFICULT TO SEE FLOODED LOW WATER CROSSINGS ESPECIALLY DURING HEAVY RAIN AND FOG. DON'T RISK YOUR LIFE...TURN AROUND AND nSEEK AN ALTERNATE ROUTE IF FLOODING IS OBSERVED. LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 2:35 PM CDT, 9 hours 58 minutes earlier.
Area forecast discussion, Sep 14, 2:35 PM CDT, 9 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT MON SEP 14 1998 1ST PD CONCERNS...IF FFA IS NEEDED. STLT SHOWS MOISTURE CONTINUING TO FLOW ERN CWA. PROFILERS SHOWING TROF OVR WRN MO WITH LITTLE MOVEMENT EXPECTED THRU 1ST PD. ALSO N WINDS BEHIND TROF SHOULD HELP KEEP THE HEAVIEST RA TO THE EAST OF SE KS/EXTREME WRN MO. BEST LOW LEVEL JET IS OVER S CENTRAL MO WHICH COULD BE OMEN OF HEAVY RA TONIGHT. NOT SURE I AGREE WITH 94E. MOST OF CWA RECEIVED 1 TO 3 INCHES OF RA SINCE SUNDAY...HOWEVER SE KS AND EXTREME SW MO REALLY GOT BOMBED WITH 9 TO 11 INCHES. AFTER TALKING TO STL WE DECIDED TO HOLD OFF FFA DUE TO UNCERTAINTY OF WHERE AND IF THE HEAVY RAIN HITS. EVENING SHIFT WILL HAVE TO MONITOR THE WX SITUATION CLOSELY TONIGHT FOR A POSSIBLE FFA. WENT WITH ETA SINCE IT SHOWS BETTER VV AND DEEPER MOISTURE THAN NGM. NGM ALSO LOOKS OVER DONE ON PCPN WEST SIDE OF TROF. MODELS ALSO SHOWS RIDGE IN W AND E WITH WEAK VORT MAX/TROF OVER CENTRAL US. SO LOOKS LIKE UNSETTLED WX THRU FCST PD. AS FOR TEMP FAN IS STILL TO COOL...WILL GO WITH FWC AND ADD A FEW DEGREES. SE KS/JLN...CLOUDY WITH A 50 PERCENT CHC OF RA. LOW NEAR 70. WIND WEST TO NORTHWEST 5 TO 10 MPH. SGF/UNO/VIH...RAIN LIKELY...RA COULD BE HEAVY AT TIMES. LOW IN THE UPPER 60S. WIND WEST TO SOUTHWEST 5 TO 10 MPH. SGF RE 069/073 069/075 063 07675 JLN RE 070/074 070/076 065 07575 SS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 1:29 AM CDT | Flash Flood Warning | SGF | Douglas | 5 hr |
| Sep 15, 3:44 AM CDT | Flash Flood Warning | SGF | Shannon, Texas | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.